Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 23, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 10, 2009, 1:35 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 1:35 PM CDT (18:35 UTC)
- Expired
- Apr 10, 2009, 2:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Butler County, KY, Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 2:03 PM CDT | HAIL 0.7 | Cromwell, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 101835
TORLMK
KYC031-183-101900-
/O.NEW.KLMK.TO.W.0023.090410T1835Z-090410T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 200 PM CDT...
* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES WEST OF
MORGANTOWN...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
MORGANTOWN AROUND 200 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
&&
LAT...LON 3741 8666 3720 8659 3717 8692 3718 8691
3721 8692 3722 8691 3724 8693 3724 8695
3727 8699 3731 8700
TIME...MOT...LOC 1835Z 255DEG 27KT 3719 8701
$$
LSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 12:46 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 10, 12:46 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 146 PM EDT FRI APR 10 2009 .MESOSCALE UPDATE 4... STRONG TO SEVERE CONVECTION CONTINUES TO MOVE NORTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON. TWO DISTINCT AREAS THAT WERE ARE WATCHING. FIRST ACROSS THE BLUEGRASS REGION...WE CONTINUE TO HAVE A CLUSTER OF STORMS THAT REMAIN SOMEWHAT ELEVATED IN NATURE. THIS ACTIVITY CONTINUES TO BE FORCED BY STRONG ISENTROPIC LIFT AND BEING FED BY STRONG LOW-LEVEL JET AXIS. THIS ACTIVITY WILL CONTINUE TO PRODUCE QUITE A BIT OF HAIL ALONG WITH HEAVY RAINS. THERE IS PARTICULAR CONCERN NOW THAT INTERACTION WITH THE LOW-LEVEL JET IS LEADING TO REDEVELOPMENT ON THE SOUTHWEST FLANK WITH THE TRAINING OF CELLS OVER THE SAME AREAS. THUS THE FLASH FLOOD THREAT WILL INCREASE DRAMATICALLY ACROSS BOYLE...NE LINCOLN...SOUTHERN MERCER...NW GARRARD...AND SW JESSAMINE COUNTIES. SECOND AREA OF CONVECTION WERE MONITORING IS THE ARC OF CONVECTION ACROSS THE WESTERN HALF OF THE FORECAST AREA. THIS AREA IS BEING DYNAMICALLY DRIVEN DUE A RESPONSE IN HEIGHT FALLS AS H5 VORTICITY MAX DROPS INTO THE AREA. MUCH OF THIS ACTIVITY IS NOW SURFACED BASED AND ACTIVITY SHOULD CONTINUE TO INCREASE. MUCH OF THIS ACTIVITY WILL AFFECT OUR SOUTHWEST INDIANA COUNTIES AND THE WESTERN SECTIONS OF NORTH-CENTRAL KY OVER THE NEXT HOUR OR TWO. FURTHER SOUTH...NORTHERN EDGE OF SQUALL LINE MOVING THROUGH EXTREME SOUTHERN KY. MUCH OF THE ACTIVITY HAS BEEN FOCUSED ACROSS MIDDLE TENNESSEE WHERE STRONGER BACKED SFC FLOW AND BETTER INSTABILITY HAS BEEN FOCUSED. VERY STRONG SUPERCELL BEARS WATCHING ACROSS NORTHERN CHRISTIAN COUNTY KY....WHICH COULD AFFECT PORTIONS OF OHIO AND BUTLER COUNTY IN THE NEXT HOUR. PREVIOUS MORNING/MESOSCALE UPDATE... ...TORNADO WATCH NUMBER 131 IN EFFECT UNTIL 5 PM EDT... SEVERAL ISSUES TO COVER THIS MORNING SO WELL GET RIGHT TO IT. FIRST...DRY PUNCH OF AIR HAS WORKED INTO CENTRAL KENTUCKY THIS MORNING. OVERNIGHT CONVECTION HAS NOW MOVED NORTHEAST OF THE AREA AND PREVIOUS DEVELOPMENT ACROSS PORTIONS OF NORTH CENTRAL KY HAS CONTINUED TO MOVE NE AND WEAKENED. THIS IS NOT SURPRISING GIVEN THAT THE ATMOSPHERE GENERALLY EAST OF I-65 HAS BEEN WORKED OVER THIS MORNING. WITH SKIES GOING PARTLY CLOUDY...INSTABILITY PROBABLY WILL INCREASE A BIT MORE THAN THE NUMERICAL GUIDANCE SUGGESTS. GIVEN THE PARTLY CLOUDY SKIES...TEMPERATURES ACROSS THE SOUTH SHOULD CONTINUE TO WARM QUITE RAPIDLY...ESPECIALLY AS SFC WARM FRONT ACROSS TN LIFTS NORTHWARD. TEMPS ACROSS SOUTHERN KY SHOULD WARM INTO THE MID AND UPPER 60S WITH SOME 70S POSSIBLE ALONG THE KY/TN BORDER. FURTHER NORTH...TEMPERATURE FORECASTS ARE A BIT LESS CERTAIN GIVEN CLOUD COVER AND EXPECTED MOVEMENT OF THE WARM FRONT. FOR NOW HAVE LEFT TEMPS IN THE LOW TO MID 60S AND WILL CONTINUE TO MONITOR. SECONDLY...SEVERE WEATHER POTENTIAL IS ON THE INCREASE WITH OUR SOUTHERN COUNTIES UNDER THE GUN THIS AFTERNOON. SFC COLD FRONT WAS ANALYZED JUST WEST WEST OF THE MISSISSIPPI RIVER. COMBINATION OF STRONG HEIGHT FALLS AHEAD OF IMPRESSIVE VORT MAX COMBINED WITH INCREASING INSTABILITY...AND STRONGLY FORCED ASCENT ALONG THE FRONT HAS RESULTED IN CONVECTION RAPIDLY DEVELOPING ACROSS FAR WEST TENNESSEE. REGIONAL VWPS FROM PAH AND MEM SHOW ABUNDANT LOW-LEVEL SHEAR IN THE 0-3KM. WHILE CONVECTION HAS BEEN MOSTLY LINEAR THUS FAR...EXPECT STORMS TO BECOME A BIT MORE DISCRETE AS THE MORNING WEARS ON. MOISTURE TRANSPORT CONTINUES TO WORK NORTH AS LOW 50S DEWPOINTS NOW HAVE GOTTEN INTO FAR SOUTHERN KY. GIVEN ALL THE OBSERVATIONAL AND MODEL DATA...FEEL THAT CONVECTIVE LINE WILL CONTINUE TO MARCH EASTWARD AND MAINLY AFFECT THE SOUTHERN HALF OF KY LATER THIS MORNING AND EARLY THIS AFTERNOON. FEEL THAT MAIN THREATS ACROSS SOUTHERN KY WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THOUGH...IT APPEARS THAT BEST THREAT OF TORNADOES IS STILL JUST SOUTH OF OUR AREA ACROSS MIDDLE TN. FURTHER NORTH ACROSS NORTH CENTRAL KY...SEVERE WEATHER POTENTIAL IS STILL IN QUESTION GIVEN THE LACK OF INSTABILITY. HOWEVER...DYNAMICAL FORCING ALOFT AND CLOSE PROXIMITY OF THE SFC LOW COMING THROUGH THE REGION MAY RESULT IN SCATTERED SEVERE STORMS ACROSS THE REGION. WILL CONTINUE TO MONITOR CLOSELY. AT THIS TIME...HAVE GENERALLY LEFT THE HIGH POPS STRUCTURE INTACT IN THE FCST. GIVEN THE ABUNDANT SHEAR AND INSTABILITY IN THE AREA WILL KEEP SEVERE WORDING IN THE ZONES FOR THE AFTERNOON AND EARLY EVENING. UPDATED ZONES AND OTHER PRODUCTS WILL BE AVAILABLE SHORTLY. && .SHORT TERM (TODAY THROUGH SATURDAY)... ...TWO ROUNDS OF STRONG TO SEVERE STORMS TODAY... THIS MORNING...SEVERE THUNDERSTORM WATCH UNTIL 10 AM EDT... CURRENTLY A LOW PRESSURE CENTER IS LOCATED OVER SW MISSOURI. ALTHOUGH IT IS FILLING IN/WEAKENING A BIT AS IT MOVES EASTWARD...IT HAS DEVELOPED A SQUALL LINE DOWNSTREAM OVER WRN KY...RIDING ALONG ITS ASSOCIATED WARM FRONT. THE WARM FRONT IS SLOWLY PUSHING NORTHWARD AND CURRENTLY STRETCHES EASTWARD ROUGHLY ALONG THE TN/KY BORDER. THUS AS THE SQUALL LINE MARCHES EASTWARD...STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS MORNING AS THE LOW-LEVEL JET MAX OF 50-60 KTS NOSES INTO THE REGION TOWARDS SUNRISE. HENCE...A SEVERE THUNDERSTORM WATCH IS IN PLACE UNTIL 10 AM EDT. MAIN THREATS WITH THE STRONGEST CELLS THIS MORNING WILL BE 60MPH WINDS AND POSSIBLY MARGINALLY SEVERE HAIL. THIS AREA OF CONVECTION SHOULD WEAKEN AS IT CONTINUES EASTWARD ACROSS THE CWA ESPECIALLY EAST OF 65. LOCAL WRF...NAM/GFS/RUC AND SPC WRF ALL PUSH THIS THROUGH THE REGION BY ABOUT 15-16Z...BUT SHOULD BE SUB-SEVERE 1-2 HOURS AFTER SUNRISE IF NOT BEFORE. THIS AFTERNOON...SEVERE STORMS POSSIBLE AGAIN... AFTER A BREAK FROM THE MORNING PRECIP...ANOTHER SQUALL LINE IS EXPECTED TO DEVELOP ALONG THE LOW PRESSURES COLD FRONT. THE LOW WILL TRAVERSE ROUGHLY ALONG N-CNTRL KY...DRAGGING A COLD FRONT ALONG WITH IT. NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL LIKELY ACCOMPANY THE SFC LOW...NAMELY AREAS ALONG AND SURROUNDING THE OHIO RIVER. NAM IS A LITTLE FURTHER SOUTH THAN THE GFS WITH THE LOW PLACEMENT...AND THUS IS LESS POTENT WITH FORECAST LIFTED INDICES THIS AFTERNOON. NONETHELESS...A STRONG TO SEVERE LINE OF STORMS SHOULD DEVELOP ALONG THE FRONT THIS AFTERNOON...WITH THE NORTHERN END OF THE LINE AFFECTING SOUTH-CENTRAL KY...POSSIBLY FURTHER N INTO CNTRL KY AND THE BLUEGRASS REGION. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREATS WITH THIS AFTERNOONS CONVECTION MAINLY ALONG AND EAST OF A LINE FROM MORGANTOWN TO LEXINGTON. AN ISOLATED TORNADO THREAT CAN NOT BE RULED OUT...WITH THE BEST CHANCE OF THAT OCCURRING OVER OUR SRN/SERN CWA AFTER 2PM...MAINLY SOUTH OF A LINE FROM MORGANTOWN TO STANFORD. THE MAIN LINE SHOULD BE EAST OF OUR CWA BY 00Z...WITH RESIDUAL SHOWERS LASTING INTO THE OVERNIGHT HOURS AS THE LOW MOVES EAST. TEMPS WILL BE CHALLENGING TODAY GIVEN THAT AREAS AROUND THE LOW PRESSURE COULD BE SOCKED IN WITH SHOWERS AND EMBEDDED STORMS MOST OF THE DAY. WENT WITH UPPER 50S NW TO UPPER 60S FAR SE. MUCH COLDER AIR WILL FILTER IN TONIGHT AS THE LOW PUSHES EASTWARD...WITH UPPER 30S NW TO MID-UPPER 40S SE FOR OVERNIGHT LOWS. SATURDAY WILL BE CHILLY WITH LINGER MORNING SHOWERS ACROSS MAINLY THE BLUEGRASS. FLOW WILL BE OUT OF THE NNE...WITH HIGHS REACHING THE UPPER 50S NE TO LOW 60S SW. LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... WELL...GREAT WEATHER FOR EASTER SUNRISE AND FOR ALL EASTER ACTIVITIES. THIS WILL TRANSITION TO A 36-48 HOUR PERIOD OF UNSETTLED WEATHER AND THEN BACK TO SEASONAL TEMPS BY MID WEEK. SAT NIGHT AND EASTER... WELL...WE COMMENCE WITH A CHILLY EASTER SUNRISE WITH TEMPS IN THE LOW TO MID 30S N AND E...AND UPPER 30S ACROSS THE S. HIGH PRESSURE WILL CONTINUE TO DOMINATE OUR WEATHER WITH TEMPS RISING IN TO THE LOW TO MID 60S. EXPECT LATE DAY CI/CS CLOUDS ESPECIALLY ACRS THE W AHEAD OF THE NEXT PROGRESSIVE SYSTEM COMING OUT OF THE LAND OF ENCHANTMENT. SUN NIGHT - TUE... THE NEXT SURFACE LOW WILL EJECT OUT OF THE LONE STAR STATE AND PUSH NE. H5 LOW POSITIONS HAVE THE GFS OVER OVER MCI WHILE THE NAM HAS IT OVER TUL. DESPITE THESE DIFFERENCE ALOFT...THERE IS GOOD CLUSTERING OF MODEL/ENSEMBLE GUIDANCE. HAVE MADE MINIMAL CHANGES TO THE ENTIRE GRID PACKAGE HAS DAY SHIFT FCST IS GENERALLY HOLDING TRUE. ONLY CONCERN I HAVE IS THE POPS AND WEATHER ACROSS THE CWA SUN EVENING. THIS COULD BE A CASE WHERE THE PRECIP IS DELAYED...WITH THE VAST MAJORITY OF THE PRECIP IS WEST OF I65 AND ESPECIALLY THE BLUEGRASS COUNTIES UNTIL LATE SUN NIGHT. THE MID LEVEL RIDGE WILL STILL PROVIDE SUBSIDENCE THAT SHOULD DELAY WAA PRECIP UNTIL AFTER 06Z MON ACRS ERN CWA. I CUT THE POPS DOWN TO WX NIL FOR ERN CWA WHICH JIVES WELL WITH ILN AND JKL GRIDS. THE DAY SHIFT MIGHT NEED TO DELAY THE PRECIP FROM 00-06Z MON FURTHER TO THE WEST. THE ECMWF HAS BEEN PERSISTENT WITH THIS TIMING...SO WILL CONTINUE THE THEME OF LIKELY POPS ON MON...WITH THE MAJORITY OF THE ACTIVITY ON MONDAY AM. THE SYNOPTIC PATTERN TRANSITIONS INTO A SLOW MOVING UPPER LOW THAT TAKES ITS TIME THRU THE SHOW ME STATE ON MON...THRU THE LAND OF LINCOLN ON TUE AND BUCKEYE STATE WE. THIS WILL KEEP CHC/SCT SHOWERS ACROSS CWA THRU TUE CWA WIDE...AND INTO EARLY WED ACROSS THE BLUEGRASS COUNTIES. TEMPS WILL BE NEAR OR SLIGHTLY BELOW NORMAL AND CLOUD COVER WILL BE CRITICAL TO SEE HOW DIURNALS WORK. WED-THU... FROM PREVIOUS DISCUSSION...319 PM EDT THU APR 9 WED. WEDNESDAY WILL BRING ANOTHER BRIEF DRY SPELL BEFORE THE TREND CONTINUES AND RAIN AND THUNDERSTORMS CREEP BACK INTO THE FORECAST ON THURSDAY. && .AVIATION (18Z TAFS)... SFC WARM FRONT CONTINUES TO MOVE NORTHWARD THROUGH KY EARLY THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION DUE TO STRONG LIFT AND JET DYNAMICS. SCATTERED SHOWERS AND STORMS WILL LIKELY AFFECT THE KBWG AND KLEX TERMINALS THROUGH THE AFTERNOON HOURS. WITHIN THE NEXT FEW HOURS...KLEX SEEMS TO BE MOST AT RISK OF SEEING STORMS AS THERE IS QUITE A BIT OF ACTIVITY TO THE SOUTHWEST. MORE ORGANIZED CONVECTIVE ACTIVITY ACROSS SOUTHERN TN WILL CONTINUE TO MOVE ENE DURING THE AFTERNOON. CONVECTION OVER NEAR KHOP/KCKV WILL PUSH EAST AND AFFECT KBWG BETWEEN 18-22Z. FURTHER NORTH AT THE KSDF TERMINAL...CURRENT THUNDERSTORM ACTIVITY CONTINUES TO MOVE TO THE NORTHEAST. ADDITIONAL DEVELOPMENT SEEMS LIKELY ACROSS WEST CENTRAL KY THIS AFTERNOON AND MAY AFFECT KSDF BETWEEN 18-22Z AS WELL. MVFR TO HIGH IFR CIGS/VSBYS WILL BE POSSIBLE. IT SHOULD BE NOTED THAT DUE TO LOW FREEZING LEVELS...QUITE A BIT OF GRAUPEL HAS BEEN REPORTED...SO ANY STORM MOVING THROUGH THE TERMINAL MAY PRODUCE THIS AS WELL. CONDITIONS SHOULD START TO IMPROVE AT ALL SITES AFTER 11/00Z AS SYSTEM PULLS OFF TO THE EAST AND DRIER AIR STARTS TO FILTER IN FROM THE NW. SKIES SHOULD GO MOSTLY CLEAR BY 11/12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...TORNADO WATCH FOR ALL KY COUNTIES UNTIL 5 PM EDT. IN...TORNADO WATCH FOR SOUTHERN INDIANA COUNTIES UNTIL 500 PM EDT. && WEATHER.GOV/LOUISVILLE UPDATE.......MJ SHORT TERM...AL LONG TERM....JDG AVIATION.....MJ
Hazardous weather outlook, Apr 10, 12:23 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 123 PM EDT FRI APR 10 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 123 PM EDT (1223 PM CDT) FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG WEATHER SYSTEM IS ENTERING WESTERN KENTUCKY THIS AFTERNOON. AHEAD OF THIS SYSTEM...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ISOLATED TORNADOES. AT THIS TIME...THE AREA UNDER HIGHEST RISK FOR SEVERE WEATHER IS SOUTH CENTRAL KENTUCKY MAINLY SOUTH OF A LINE FROM HARTFORD IN OHIO COUNTY TO RICHMOND IN MADISON COUNTY. THE BEST TIME FOR SEVERE WEATHER WILL BE FROM NOW THROUGH 600 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON ACROSS THE OUTLOOK AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE AS SOON AS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/LOUISVILLE FOR THE LATEST UPDATES. MJ
In the hours before
Local storm report, Apr 10, 12:25 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL PARKSVILLE 37.60N 84.90W
04/10/2009 E1.75 INCH BOYLE KY TRAINED SPOTTER
GOLF BALL SIZED HAIL NEAR PARKSVILLE.
&&
EVENT NUMBER LMK0900373
JSDSpecial weather statement, Apr 10, 12:29 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 129 PM EDT FRI APR 10 2009 KYZ041-042-101800- BOURBON-FAYETTE- 129 PM EDT FRI APR 10 2009 ...STRONG STORMS WILL MOVE OVER LEXINGTON TOWARDS BOURBON COUNTY... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEXINGTON...AND MOVING NORTHEAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR PARIS BY 145 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Local storm report, Apr 10, 12:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 PM EDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL VERSAILLES 38.05N 84.73W
04/10/2009 E0.50 INCH WOODFORD KY ESPOTTER
&&
EVENT NUMBER LMK0900374
RLSpecial weather statement, Apr 10, 12:59 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 159 PM EDT FRI APR 10 2009 KYZ034>036-039-101845- ANDERSON-FRANKLIN-SCOTT-SHELBY- 159 PM EDT FRI APR 10 2009 ...STRONG STORMS MOVING TOWARDS FRANKLIN COUNTY AND THE FRANKFORT AREA... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FRANKFORT...OR 24 MILES WEST OF GEORGETOWN...AND MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR FRANKFORT BY 210 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 43 AND 58. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Special weather statement, Apr 10, 1:04 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 204 PM EDT FRI APR 10 2009 KYZ046-053-054-064-065-101845- GREEN-LARUE-MARION-TAYLOR-WASHINGTON- 204 PM EDT FRI APR 10 2009 ...STRONG STORMS RAPIDLY MOVING NORTHEAST TOWARDS TAYLOR AND MARIAN COUNTIES.... AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF GREENSBURG...OR 54 MILES NORTHWEST OF MONTICELLO...AND MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LEBANON BY 230 PM EDT. JSD
Local storm report, Apr 10, 1:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM EDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL FRANKFORT 38.19N 84.87W
04/10/2009 E0.50 INCH FRANKLIN KY EMERGENCY MNGR
&&
EVENT NUMBER LMK0900375
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:20 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 25 min |
| Apr 10, 10:42 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 33 min |
| Apr 10, 10:46 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 29 min |
| Apr 10, 11:26 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 34 min |
| Apr 10, 12:16 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Mercer | 29 min |
| Apr 10, 12:34 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 26 min |
| Apr 10, 12:48 PM CDT | Flash Flood Warning | LMK | Boyle, Garrard, Mercer | 117 min |
| Apr 10, 12:52 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 23 min |
| Apr 10, 1:03 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 27 min |
| Apr 10, 1:18 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison, Mercer | 27 min |
| Apr 10, 1:20 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 25 min |
| Apr 10, 1:59 PM CDT | Tornado Warning | LMK | Butler, Ohio | 21 min |
| Apr 10, 2:09 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 36 min |
| Apr 10, 2:15 PM CDT | Tornado Warning | LMK | Clark, Madison | 30 min |
| Apr 10, 2:23 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine | 22 min |
| Apr 10, 2:25 PM CDT | Tornado Warning | LMK | Garrard, Lincoln, Madison | 25 min |
| Apr 10, 2:47 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 10, 3:37 PM CDT | Areal Flood Advisory | LMK | Boyle, Casey, Clark, Fayette, Garrard, Jessamine and 6 more | 83 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.